Common Side Effects of Antiretroviral Therapy in HIV Infection

February 6, 2013

What are some of the more common side effects of antiretroviral therapy, and what can the primary care physician do to help manage these effects? In this podcast, infectious disease expert Rodger MacArthur, MD, offers insights and points readers to updated comprehensive guidelines.

For patients with HIV infection, what are some of the more common antiretroviral side effects? What can the primary care physician do to help manage those side effects?

Here to address these questions is Rodger MacArthur, MD, Professor in the Department of Medicine, Division of Infectious Diseases, at Wayne State University in Detroit.


For a detailed review of antiretrovial therapy, Dr MacArthur refers readers to the so-called DHHS guidelines. The most recently updated "Guidelines for the Use of Antiretroviral Agents in HIV-1-Infected Adults and Adolescents" can be accessed here.

Dr MacArthur is a consultant to, and has received grants administered through his university from Salix Pharmaceuticals, Inc, the manufacturer of crofelemer (Fulyzaq); Gilead Sciences, the manufacturer of Atripla; and ViiV Healthcare, the manufacturer of abacavir (Epivir; Epzicom). He received no compensation from any source for this interview.

Antiretroviral Therapy in HIV Infection